Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Riverton, WY

July 15, 2014Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 15, 2014, 5:57 PM MDT for Natrona County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2014, 5:57 PM MDT (23:57 UTC)
Expired
Jul 15, 2014, 6:38 PM MDT
In force
41 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Natrona County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 12.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:39 PM MDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 15, 1:39 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
139 PM MDT TUE JUL 15 2014

.SHORT TERM...TONIGHT AND WEDNESDAY

DISTURBANCE AND 50KT JET STREAK ON TOP OF OUR WRN U.S. MOISTURE
PLUME BROUGHT SOME MORNING SHOWERS AND A FEW THUNDERSTORMS TO THE
SOUTHWEST THIS MORNING. THIS CONVECTION HAS CONTINUED TO TRACK EAST
AND SOUTHEAST DURING THE COURSE OF THE DAY BUT NOTHING SIGNIFICANT
FOR THIS ELEVATED CONVECTION. OTHER 'ARM' OF ASCENT ALSO BROUGHT A
FEW MORNING SHOWERS TO THE FAR NRN AND ERN ZONES. OTHERWISE...ALL
EYES TURN TO OUR UPPER LOW OVER MT AND DEVELOPING SEVERE WX
POTENTIAL IN OUR CENTRAL/ERN ZONES. SURFACE LOW CONTINUES TO
STRENGTHEN TO OUR SOUTH WITH INCREASING SE FLOW OVER SERN WYO AND CO
BRINGING IN INCREASING DEW POINTS TO THE ERN ZONES. WEAK FRONTAL
BOUNDARY CONTINUES TO SAG SOUTH INTO CENTRAL WYOMING. INCREASING
SHEAR BEHIND THIS FRONTAL BOUNDARY ALONG WITH MODERATE INSTABILITY
OF 1000-1500 J/KG AND 50KT JET STREAK WILL LEAD TO SEVERE
THUNDERSTORMS FOR PARTS OF THIS AREA INTO THE EVENING. MID LEVEL
CIRCULATION ALSO DROPS SOUTH INTO NATRONA COUNTY WHICH COULD AID IN
A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLOODING
POTENTIAL LATER ON. NATRONA COUNTY IS STILL THE BULLSEYE OF THE
SEVERE PARAMETERS BUT THERE MAY BE ENOUGH INSTABILITY AND SHEAR INTO
FREMONT COUNTY AND EVEN THE SERN ABSAROKAS FOR A FEW STRONG TO
SEVERE STORMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY
CONTINUE OVERNIGHT IN NATRONA AND PARTS OF JOHNSON COUNTY AND EVEN
INTO WEDNESDAY IN THE CYCLONIC NW FLOW. EVEN THE WEST WILL HAVE A
FEW STRONGER STORMS TODAY WITH MODIFIED SOUNDINGS SHOWING UP TO A
1000 J/KG FOR KJAC. QUIETER OUT WEST WEDNESDAY WITH ISOLATED STORMS
AT BEST. LOTS OF MOUNTAIN SHOWERS AND A FEW THUNDERSTORMS OVER
CENTRAL AND ERN MOUNTAINS WEDNESDAY STILL. NOT THE SEVERE VARIETY
BUT NEVERTHELESS...A FAIR AMOUNT OF ACTIVITY THE HIGHER ONE GOES. AN
UNSEASONABLY COOL DAY WEDNESDAY EAST OF THE DIVIDE WITH MAINLY 70S
TO THE LOWER 80S IN THE LOWEST PARTS OF THE BIG HORN BASIN. THE ERN
ZONES WILL BE THE COOLEST WITH A FEW LOCALES STRUGGLING JUST TO HIT
70.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

UPR LVLS WILL HAVE LARGE BROAD TROF ACROSS ERN CONUS...RIDGE WRN
COAST AND WY IN BETWEEN UNDER NW FLOW WITH RATHER STRONG UPR SW TROF
EMBEDDED AND MOVING TO THE SE THRU THE MAIN FLOW. THE SFC WILL HAVE
WELL DEVELOPED LOW WITH ALL ATTENDING FRONTS...WARM AND
COLD...ANCHORED ACROSS SRN WY WITH INCREASING RETURN FLOW FROM THE E
TO N OCCURRING AROUND THE E AND N SIDE OF THE LOW W/ DEEP SHEAR
QUITE STRONG UNDER THIS SAME LOCATION.

OVERALL GOOD AGREEMENT OF LONG RANGE MDLS...THRU MOST OF THE FCST
PERIOD...W/ NEXT TUE BEING A SLIGHT OUTLIER. LINGERING SHOWERS AND
-TSRA WED NIGHT AS THE FA STILL FEELS THE TAIL EFFECTS OF THE UPR
LVL SW TROF MOVING S AND OUT OF THE CWA. THEN INCREASINGLY STABLE
CONDITIONS AND COOLER TEMPS WILL KEEP CONTROL OF STORMS THU WITH
MODEST SHOWERS AND STORMS INITIATING LATE IN THE DAY AND EVE W/ A
LITTLE HELP FROM A WEAK RIDGE TOPPING SW RIDING OVERHEAD. MODEST
RIDGING THU WILL BRING WARMER TEMPS TOO.

FRI...UPR NW FLOW CONTINUES W/ ANOTHER SW TROF EMBEDDED IN THE FLOW
FLATTENING THE RIDGE A BIT...AND ARRIVING ON THE NWRN FA DOORSTEP BY
FRI MORNING. BETTER THUNDERSTORM POTENTIAL THRU THE DAY AS UPR LVLS
COOL AND LAPSE RATES INCREASE...AS WILL MOISTURE AND CAPE TO THE
NORTH OF A DEVELOPING SFC LOW OVR THE SRN PORTION OF WY. ATTM...THE
OTHER ENVIRONMENTAL FOR STORM PRODUCTION LOOK TO REMAIN BELOW SEVERE
LVLS WITH THE STRONGER STORMS OF THE DAY OVR EITHER THE NRN
MOUNTAINS OR POSSIBLY THE LOWER ELEVATIONS OF JOHNSON AND NATRONA
COUNTIES. WILL MONITOR FOR ANY INCREASES IN BETTER TSRA POTENTIAL.

THRU THE REST OF THE FCST...WARM WITH INCREASING MONSOON-LIKE
CONDITIONS OVR THE WEEKEND AND INTO THE BEGINNING OF THE NEXT WORK
WEEK. INDICATIONS THAT MOISTURE FEED FROM THE SWRN CONUS WILL BEGIN
TO INVADE THE STATE AND WHILE UNDER INCREASINGLY UPR LVL SW
FLOW...THERE WILL BE INCREASING CHCS FOR PRECIP PRODUCTION...SO HAVE
RAISED POPS A BIT TO COINCIDE WITH THIS POTENTIAL...ESPECIALLY
ACROSS THE WEST AND NORTH.

.AVIATION.../00Z ISSUANCE/

TAF SITES EAST OF THE CONTINENTAL DIVIDE...KCPR/KRIW/KLND/KWRL/KCOD

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH 06Z WEDNESDAY. AREAS OF MVFR WILL OCCUR UNTIL 06Z DUE TO
REDUCED VISIBILITY IN HEAVY RAIN. AFTER 06Z WEDNESDAY SHOWERS WILL
DECREASE IN COVERAGE...EXCEPT IN NATRONA COUNTY. AREAS OF
RAIN AND LOW CLOUDS WILL OCCUR FROM KCPR TO KBYG AFTER 06Z WED WITH
MVFR CONDITIONS PREVAILING INTO WEDNESDAY MORNING.

TAF SITES WEST OF THE CONTINENTAL DIVIDE...KJAC/KBPI/KPNA/KRKS

VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. HOWEVER...SCATTERED
SHOWERS AND THUNDERSTORMS WILL OCCUR OVER NORTHWEST WY THROUGH 03Z.
LOCAL MVFR CONDITIONS WILL OCCUR DUE TO REDUCED VISIBILITY IN HEAVY
RAIN. THE KJAC TERMINAL SITE WILL BE IMPACTED BY THIS ACTIVITY IN
THE AFTERNOON AND EARLY EVENING. SOUTHWEST WY WILL SEE ONLY ISOLATED
SHOWERS OR STORMS THROUGH EARLY EVENING. ISOLATED LATE DAY THUNDERSTORMS
ARE POSSIBLE ON WEDNESDAY ESPECIALLY ALONG THE CONTINENTAL DIVIDE.

.FIRE WEATHER...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE CENTRAL AND
EASTERN PART OF THE DISTRICT INTO THE EVENING HOURS. THE STORMS WILL
TAPER OFF TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE
EASTERN PART AFTER 06Z WEDNESDAY. WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS IN THE NORTHWEST WILL DECREASE AND END AFTER 03Z
WEDNESDAY. THE SOUTHWEST WILL GENERALLY BE DRY AND WINDY WITH WEST
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ONLY ISOLATED STORMS
ARE POSSIBLY UNTIL AROUND 03Z. WEDNESDAY WILL BE UNSEASONABLY COOL
EAST OF THE DIVIDE WITH QUITE A BIT OF MOUNTAIN SHOWERS AND ISOLATED
THUNDERSTORMS. THE EASTERN PART OF THE DISTRICT WILL ALSO SEE QUITE A
BIT OF SHOWERS AND A FEW THUNDERSTORMS. THE SOUTHWEST LOOKS DRY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BRAUN
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 15, 5:00 AM MDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE JUL 15 2014

WYZ001>020-022>030-161100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.  ISOLATED SEVERE
THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WIND ACROSS
EAST CENTRAL WYOMING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE
AFTERNOON AND EVENING AND IN THE EAST.

THURSDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTHWEST.

SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST
AND CENTRAL WITH BREEZY...VERY WARM AND BREEZY CONDITIONS ALONG WITH
ISOLATED DRY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS JOHNSON AND NATRONA COUNTIES SHOULD BE
ESPECIALLY ALERT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.   REPORT ANY SIGNIFICANT WEATHER PHENOMENA ASSOCIATED WITH
THUNDERSTORMS.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 15, 4:52 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
452 PM MDT TUE JUL 15 2014

WYZ005-007-017-152330-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND
RIVER BASIN WY-
452 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND
EASTERN FREMONT COUNTIES UNTIL 530 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HWY JCT 170 AND 120
TO 12 MILES WEST OF U.S. HWY 20/789 MILE MARKER 120...AND MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND THUNDERSTORM OUTFLOW WIND GUSTS OF
55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HOT SPRINGS COUNTY FAIRGROUNDS...HOT SPRINGS STATE PARK...LUCERNE...
THERMOPOLIS AROUND 500 PM MDT.
BOYSEN STATE PARK AND BOYSEN STATE PARK HEADQUARTERS AROUND 515 PM
MDT.
BUFFALO CREEK RD AROUND 530 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4356 10761 4320 10785 4341 10851 4379 10836
TIME...MOT...LOC 2252Z 293DEG 25KT 4367 10828 4346 10836

BRAUN
Special weather statement, Jul 15, 4:57 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
457 PM MDT TUE JUL 15 2014

WYZ001-002-012-013-160100-
ABSAROKA MOUNTAINS-JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
YELLOWSTONE NATIONAL PARK-
457 PM MDT TUE JUL 15 2014

WIDELY SCATTERED THUNDERSTORMS ARE CONTINUING TO DEVELOP OFF
THE HIGHER TERRAIN AND MOVE SOUTHEAST AT AROUND 25 to 30 MPH THIS
AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE GUSTY WINDS TO 45
MPH...SMALL HAIL UP TO A HALF AN INCH...BRIEF BUT VERY HEAVY RAIN...
AND FREQUENT LIGHTNING. LOCALIZED FLOODING OF LOW SPOTS IN ROADWAYS
AND EVEN ROCK OR MUD SLIDES WILL BE POSSIBLE THROUGH 7 PM.

PLEASE TAKE SHELTER INDOORS WHEN STORMS APPROACH YOUR AREA.

JB
Special weather statement, Jul 15, 5:09 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
509 PM MDT TUE JUL 15 2014

WYZ020-022-152345-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
509 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
545 PM MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 487 MILE MARKER 70...OR 13 MILES
SOUTHWEST OF CASPER...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HOGADON SKI AREA AROUND 515 PM MDT.
BEARTRAP MEADOWS COUNTY PARK AROUND 520 PM MDT.
SHEEPHERDER HILL BURN SCAR AROUND 530 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4259 10658 4277 10657 4281 10606 4252 10606
      4251 10607
TIME...MOT...LOC 2310Z 272DEG 34KT 4267 10644

SKRBAC
Special weather statement, Jul 15, 5:19 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
519 PM MDT TUE JUL 15 2014

WYZ001-002-012-013-160000-
ABSAROKA MOUNTAINS WY-JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS
WY-YELLOWSTONE NATIONAL PARK WY-
519 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PARK AND EXTREME
NORTHWESTERN FREMONT COUNTIES IN CENTRAL WYOMING...AND CENTRAL TETON
COUNTY IN NORTHWEST WYOMING UNTIL 600 PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH ENTRANCE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
THE SOUTH ENTRANCE TO YELLOWSTONE PARK AROUND 530 PM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4409 10995 4383 11007 4407 11085 4424 11078
TIME...MOT...LOC 2319Z 288DEG 23KT 4412 11069

BRAUN
Special weather statement, Jul 15, 5:33 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
533 PM MDT TUE JUL 15 2014

WYZ006-008-009-011-160015-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-SOUTHEAST
BIG HORN BASIN WY-SOUTHEAST JOHNSON COUNTY WY-
533 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 615 PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF STATE HWY 434 MILE MARKER
10...OR 15 MILES SOUTHEAST OF TEN SLEEP...MOVING SOUTHEAST AT 35 MPH.
OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR AND SOUTH OF BIG TRAILS
IN SOUTHEAST WASHAKIE COUNTY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

STORMS WILL BE NEAR...
BIG TRAILS UNTIL 550 PM MDT
BARNUM AROUND 605 PM MDT.
STATE HWY 190 MILE MARKER 100 AROUND 615 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4379 10655 4350 10661 4350 10709 4364 10751
      4398 10733
TIME...MOT...LOC 2331Z 293DEG 32KT 4386 10726

AR
Special weather statement, Jul 15, 5:40 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
540 PM MDT TUE JUL 15 2014

WYZ020-022-160000-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
540 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 600
PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDNESS K WILKINS STATE PARK...OR 10 MILES
EAST OF CASPER...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL EASTERN NATRONA COUNTY THROUGH 600 PM MDT

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
187.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4263 10620 4289 10632 4298 10609 4295 10606
      4268 10607
TIME...MOT...LOC 2340Z 327DEG 25KT 4286 10613

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:58 PM MDTSpecial Weather StatementRIW47 min
Jul 15, 10:57 AM MDTSpecial Weather StatementRIWNatrona48 min
Jul 15, 11:43 AM MDTSpecial Weather StatementRIW47 min
Jul 15, 12:49 PM MDTSpecial Weather StatementRIW41 min
Jul 15, 1:25 PM MDTSpecial Weather StatementRIWPark50 min
Jul 15, 1:38 PM MDTSpecial Weather StatementRIWSheridan67 min
Jul 15, 1:55 PM MDTSpecial Weather StatementRIWPark50 min
Jul 15, 2:12 PM MDTSpecial Weather StatementRIWTeton48 min
Jul 15, 2:19 PM MDTSpecial Weather StatementRIWPark41 min
Jul 15, 2:49 PM MDTSpecial Weather StatementRIWJohnson41 min
Jul 15, 2:56 PM MDTSpecial Weather StatementRIW49 min
Jul 15, 3:07 PM MDTSpecial Weather StatementRIWTeton53 min
Jul 15, 3:16 PM MDTSpecial Weather StatementRIWPark44 min
Jul 15, 3:23 PM MDTSpecial Weather StatementRIWSweetwater52 min
Jul 15, 3:31 PM MDTSpecial Weather StatementRIWNatrona44 min
Jul 15, 3:39 PM MDTSpecial Weather StatementRIWTeton51 min
Jul 15, 3:47 PM MDTSpecial Weather StatementRIWTeton43 min
Jul 15, 3:51 PM MDTSpecial Weather StatementRIWPark39 min
Jul 15, 3:56 PM MDTSpecial Weather StatementRIWNatrona49 min
Jul 15, 3:59 PM MDTSpecial Weather StatementRIWNatrona31 min
Jul 15, 4:04 PM MDTSpecial Weather StatementRIWJohnson41 min
Jul 15, 4:31 PM MDTSpecial Weather StatementRIW44 min
Jul 15, 4:33 PM MDTSpecial Weather StatementRIWHot Springs, Washakie42 min
Jul 15, 4:35 PM MDTSpecial Weather StatementRIWTeton40 min
Jul 15, 4:36 PM MDTSpecial Weather StatementRIW24 min
Jul 15, 4:43 PM MDTSpecial Weather StatementRIW32 min
Jul 15, 4:46 PM MDTSpecial Weather StatementRIWHot Springs44 min
Jul 15, 4:48 PM MDTSpecial Weather StatementRIWNatrona42 min
Jul 15, 4:52 PM MDTSpecial Weather StatementRIWHot Springs38 min
Jul 15, 5:01 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs59 min
Jul 15, 5:09 PM MDTSpecial Weather StatementRIWNatrona36 min
Jul 15, 5:17 PM MDTFlash Flood WarningRIWTeton4 hr
Jul 15, 5:19 PM MDTSpecial Weather StatementRIWTeton41 min
Jul 15, 5:33 PM MDTSpecial Weather StatementRIWJohnson42 min
Jul 15, 5:40 PM MDTSpecial Weather StatementRIWNatrona20 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.